This forum is for questions and support regarding Caesarean Section , Childbirth, Diabetes, Depression, Fetal Monitoring, Genetic Testing, Hormonal Changes, Labor, Lamaze, Morning Sickness , Nutrition, Parenting, Prenatal Care, Weight gain.
I am 25 years old and have recently found out I'm pregnant following IVF. I spent a week and a half of my 2ww in hospital with severe OHSS but in the final days (around my OTD) my HCG was taken and rose from 40 to 150 to 414 to over 2000 on the day I left. A week later (yesterday) I had my first scan, sac seen clearly and bean sized fetus with heartbeat. My doctor was very happy with pregnancy. However only last week I was called by different doctor/sister and told to continue progesterone pessaries (400mg morn and 400mg night) until week 12 of pregnancy as I have hypogonatrophic hypogonadism and they said its needed to continue to support my lining. However yesterday the doctor said left over empty follicles that caused OHSS are secreting this and will not need to continue and so did not give me a new prescription (she did not do a blood test). She was more concerned about OHSS and why they had stopped my blood thinning injection when i got discharged from my local hospital. So she has started me on these again - 1 a day 40mg. I am worried that without progesterone it may start miscarriage? Do I have reason to be worried? Why are doctors telling me different things?
I'm sorry that you are getting confusing instructions! In this situation, I usually suggest that you follow the directions of your primary doctor--who is (hopefully) the one you trust most. I agree that it is important for you to be on the blood thinner unless you are having any side effects or complications from it. The OHSS puts you at risk, and the pregnancy does as well, of blood clots.
I also agree that the corpus luteal cysts should be producing progesterone. It might be reassuring to have a progesterone level to confirm.
The BEST news is, that by the end of the seventh week, the placenta will take over the function of producing progesterone.
I am guessing that your primary RE is the one who re-started your (?)Lovenox and discontinued progesterone--I think following her advice is good. You could request a progesterone level (I would! ).
Thank you so much, this has put me at ease :) ...I will request a progesterone level test at my next appointment on Thursday. The doctor who changed things and put me back on the blood thinning injections is an IVF specialist doctor and so I am happy you think she is giving me the best advice.
Its just so confusing when one doctor says one thing and another says something different, especially when they both work at the same hospital!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.